Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 7, NWS Hastings, NE

March 1, 20074 counties in Kansas; 23 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Mar 1, 2007, 4:03 AM CST for 4 counties in Kansas; 23 counties in Nebraska. It took effect at Mar 1, 2007, 5:53 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 4:03 AM CST (10:03 UTC)
In effect from
Mar 1, 2007, 5:53 AM CST
Expired
Mar 1, 2007, 6:00 PM CST
In force
12 hr
Issued by
NWS Hastings, NE
All 27 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 31 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 011003
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
403 AM CST THU MAR 1 2007

...STRONG AND GUSTY WINDS TO AFFECT PORTIONS OF SOUTH CENTRAL
NEBRASKA THIS AFTERNOON THROUGH THIS EVENING...

.STRONG SURFACE LOW PRESSURE PROGRESSING FROM NORTHWESTERN
MISSOURI INTO NORTHEASTERN IOWA TODAY WILL CAUSE A TIGHT PRESSURE
GRADIENT LEADING TO STRONG GUSTY WINDS IN THE AFTERNOON. WINDS
WILL BEGIN TO DIMINISH TONIGHT AS THE LOW PRESSURE SYSTEM
CONTINUES TO MOVE TO THE NORTHEAST. STRONG AND GUSTY WINDS WILL
RETURN ON FRIDAY. 

NEZ039>041-047>049-062>064-077-011900-
/O.NEW.KGID.WI.Y.0007.070301T1800Z-070302T0000Z/
VALLEY-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-
FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...ST. PAUL...
CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...GENEVA
403 AM CST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH
WILL DEVELOP ACROSS THE ADVISORY AREA THIS AFTERNOON. WINDS WILL
DIMINISH DURING THE EVENING HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING THROUGH THE ADVISORY AREA.

$$

19
4 follow-up statements
000 
WWUS73 KGID 011153
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
553 AM CST THU MAR 1 2007

...STRONG AND GUSTY WINDS TO AFFECT PORTIONS OF SOUTH CENTRAL
NEBRASKA TODAY THROUGH THIS EVENING...

.STRONG SURFACE LOW PRESSURE PROGRESSING FROM NORTHWESTERN
MISSOURI INTO NORTHEASTERN IOWA TODAY WILL CAUSE A TIGHT PRESSURE
GRADIENT LEADING TO STRONG GUSTY WINDS IN THE AFTERNOON. WINDS
WILL BEGIN TO DIMINISH TONIGHT AS THE LOW PRESSURE SYSTEM
CONTINUES TO MOVE TO THE NORTHEAST. STRONG AND GUSTY WINDS WILL
RETURN ON FRIDAY.

KSZ006-007-NEZ046-061-074>076-084>087-012000-
/O.EXB.KGID.WI.Y.0007.070301T1153Z-070302T0000Z/
SMITH-JEWELL-SHERMAN-BUFFALO-KEARNEY-ADAMS-CLAY-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...LOUP CITY...
KEARNEY...MINDEN...HASTINGS...CLAY CENTER...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON...HEBRON
553 AM CST THU MAR 1 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH
WILL BLOW ACROSS THE ADVISORY AREA TODAY THROUGH EARLY THIS
EVENING. THIS MAY CAUSE SOME AREAS OF BLOWING SNOW. WINDS WILL
DIMINISH DURING THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING THROUGH THE ADVISORY
AREA.

$$

NEZ039>041-047>049-062>064-077-012000-
/O.EXT.KGID.WI.Y.0007.070301T1153Z-070302T0000Z/
VALLEY-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-
FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...ST. PAUL...
CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...GENEVA
553 AM CST THU MAR 1 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH
WILL BLOW ACROSS THE ADVISORY AREA TODAY THROUGH EARLY THIS
EVENING. WINDS WILL DIMINISH DURING THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING THROUGH THE ADVISORY
AREA.

$$

19
000 
WWUS73 KGID 011625
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1025 AM CST THU MAR 1 2007

KSZ018-019-NEZ060-072-073-083-020000-
/O.EXA.KGID.WI.Y.0007.000000T0000Z-070302T0000Z/
OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-HARLAN-
INCLUDING THE CITIES OF...OSBORNE...BELOIT...LEXINGTON...ELWOOD...
HOLDREGE...ALMA
1025 AM CST THU MAR 1 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 
50 MPH THROUGH 6 PM. THE WINDS WILL DIMINISH DURING THE EVENING
HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING THROUGH THE ADVISORY
AREA.

$$

KSZ006-007-NEZ039>041-046>049-061>064-074>077-084>087-020000-
/O.CON.KGID.WI.Y.0007.000000T0000Z-070302T0000Z/
SMITH-JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...ORD...
GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
1025 AM CST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 
50 MPH THROUGH 6 PM. THE WINDS WILL DIMINISH DURING THE EVENING
HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING THROUGH THE ADVISORY
AREA.

$$
000 
WWUS73 KGID 012039
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
239 PM CST THU MAR 1 2007

KSZ006-007-018-019-NEZ039>041-046>049-060>064-072>077-083>087-
020445-
/O.NEW.KGID.WI.Y.0008.070302T1400Z-070303T0600Z/
/O.CON.KGID.WI.Y.0007.000000T0000Z-070302T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...
CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND...
AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...
NELSON...HEBRON
239 PM CST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO
50 MPH UNTIL 6 PM. THE WINDS WILL DIMINISH DURING THE EVENING
HOURS...THEN INCREASE AGAIN ON FRIDAY. NORTHWEST WINDS ON FRIDAY
WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING THROUGH THE ADVISORY
AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ005-017-NEZ082-020445-
/O.NEW.KGID.WI.Y.0008.070302T1400Z-070303T0600Z/
PHILLIPS-ROOKS-FURNAS-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
BEAVER CITY
239 PM CST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE ON FRIDAY TO 25 TO 35 MPH AND GUST
NEAR 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

FAY
000 
WWUS73 KGID 012359
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
559 PM CST THU MAR 1 2007

KSZ006-007-018-019-NEZ039>041-046>049-060>064-072>077-083>087-
020800-
/O.EXP.KGID.WI.Y.0007.000000T0000Z-070302T0000Z/
/O.CON.KGID.WI.Y.0008.070302T1400Z-070303T0600Z/
SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...
CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND...
AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...
NELSON...HEBRON
559 PM CST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. A WIND
ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT. 

WINDS HAVE DECREASED TO 20 TO 30 MPH FROM THE NORTHWEST AND WILL
CONTINUE THROUGH THE NIGHT. 

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE ON FRIDAY TO 25 TO 35 MPH AND GUST
NEAR 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.


$$

KSZ005-017-NEZ082-020800-
/O.CON.KGID.WI.Y.0008.070302T1400Z-070303T0600Z/
PHILLIPS-ROOKS-FURNAS-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
BEAVER CITY
559 PM CST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE ON FRIDAY TO 25 TO 35 MPH AND GUST
NEAR 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:30 AM CST, 33 minutes earlier.

Area forecast discussion, Mar 1, 3:30 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
330 AM CST THU MAR 1 2007

.DISCUSSION...FORECAST CHALLENGES INCLUDE PRECIPITATION THIS MORNING
THEN WIND THIS AFTERNOON.

CURRENT WATER VAPORY IMAGERY IS SHOWING AN UPPER LEVEL SHORTWAVE
TROUGH MOVING ACROSS THE CENTRAL PLAINS AMIDST A MUCH BROADER TROUGH
OVER THE INTERMOUNTAIN WEST AND PLAINS STATES. KUEX DOPPLER RADAR
INDICATED SNOW HAD ENDED OVER THE FORECAST AREA EXCEPT OVER THE FAR
EASTERN ZONES.

FOR TODAY...THE SHORTWAVE TROUGH OVER THE CENTRAL PLAINS WILL BECOME
NEGATIVELY TILTED WHILE A CLOSED LOW DEVELOPS IN THE BASE OF THE
TROUGH AND PUSHES NORTHEASTWARD INTO THE UPPER MIDWEST. SNOW
CURRENTLY OCCURRING OVER THE EASTERN ZONES WILL PUSH OFF TO THE EAST
EARLY THIS MORNING WITH NO MORE SNOW EXPECTED BEYOND MIDDAY. SNOW
REPORTS FROM SURROUNDING OFFICES INDICATE COUNTIES ADJOINING OURS
HAD GENERALLY NOT RECEIVED ENOUGH SNOW TO WARRANT SNOW ADVISORY
CRITERIA. GIVEN THIS LACK OF SNOW...THE SNOW/BLOWING SNOW ADVISORY
FOR THE KANSAS COUNTIES WILL BE CANCELED WITH THIS SAME ADVISORY
REMAINING OVER THAYER COUNTY THROUGH 9 AM. NEXT CONCERN IS WINDS FOR
THE SECOND HALF OF THE DAY. STRONG SURFACE LOW PRESSURE
TRANSITIONING FROM NORTHWESTERN MISSOURI TO NORTHEASTERN IOWA WILL
CREATE A VERY TIGHT PRESSURE GRADIENT WITH WIND ADVISORY STRENGTH
WINDS A GOOD BET FOR COUNTIES IN THE NORTHEASTERN PORTION OF THE
FORECAST AREA AS 850 MB WINDS CRANK UP TO AROUND 50 KNOTS. WILL
ISSUE A WIND ADVISORY FROM NOON TO 6 PM TO ACCOUNT FOR THIS. HIGH
TEMPERATURES TODAY WILL GENERALLY BE IN THE 30S.

OVERNIGHT TONIGHT...LOW LEVEL WINDS WILL BEGIN TO DECOUPLE FROM THE
FLOW ALOFT AND THIS WILL ALLOW THE WIND ADVISORY TO EXPIRE DURING
THE EVENING. OTHERWISE...THE AREA WILL BE LEFT UNDER A WEAK CYCLONIC
FLOW ALOFT WITH THE LARGE CLOSED LOW PRESSURE SYSTEM OVER THE UPPER
MIDWEST.

ON FRIDAY...A SHORTWAVE TROUGH ALOFT WILL ROUND THE BACKSIDE OF THE
CLOSED LOW TO OUR NORTHEAST AND PROGRESS SOUTHWARD ACROSS THE
FORECAST AREA BRINGING INCREASED CLOUDS AND A SLIGHT CHANCE OF SNOW
TO OUR NORTHEASTERN ZONES. WINDS WILL ALSO BECOME AN ISSUE AGAIN AS
850 MB WINDS APPROACH 50 KNOTS ONE MORE TIME. A WIND ADVISORY WILL
BE NEEDED FOR FRIDAY AND PROBABLY FOR A LARGER AREA THAN THE ONE
BEING POSTED TODAY. HIGH TEMPERATURES WILL RANGE FROM THE MID 20S
OVER THE NORTHEAST TO THE LOWER 40S FAR SOUTH.

WIDELY SCATTERED FLURRIES/SNOW SHOWERS WILL CONTINUE INTO FRIDAY
NIGHT UNTIL THE SHORTWAVE TROUGH EXITS TO OUR SOUTH. BEHIND THE
DEPARTING TROUGH A DRY NORTHERLY FLOW DEVELOPS ALOFT AS A BROAD
RIDGE OF HIGH PRESSURE BUILDS ALOFT ALONG THE WEST COAST. THIS UPPER
RIDGE WILL EXPAND OVER THE WESTERN U.S. ON SATURDAY WITH RISING
HEIGHTS/THICKNESSES OVER THE FORECAST AREA. WITH SURFACE HIGH
PRESSURE CENTERED OVER THE CENTRAL PLAINS...WILL SEE SOMEWHAT HIGHER
DAYTIME TEMPERATURES WITH MUCH LESS WIND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...SNOW AND BLOWING SNOW ADVISORY UNTIL 9 AM CST THURSDAY FOR
     NEZ087
     WIND ADVISORY FROM 12 PM TODAY THROUGH 6 PM CST TONIGHT FOR
     NEZ039>041-047>049-062>064-077
KS...NONE.

&&

19
Hazardous weather outlook, Feb 28, 11:02 PM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1102 PM CST WED FEB 28 2007

NEZ039>041-046>049-060>063-072>075-011200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-
1102 PM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA NORTH AND WEST OF A YORK...CLAY CENTER...BLUE
HILL...BEAVER CITY LINE.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ064-076-077-082>087-011200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1102 PM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS SOUTH AND EAST OF A YORK...CLAY
CENTER...BLUE HILL...BEAVER CITY LINE.

.DAY ONE...TONIGHT.

SNOW IS LIKELY TONIGHT WITH 1 TO 2 INCHES OF SNOW POSSIBLE ALONG
OR JUST SOUTH OF A YORK...CLAY CENTER...BLUE HILL...BEAVER CITY
LINE. HEAVIER SNOW AMOUNTS ON THE ORDER OF 2 TO 5 INCHES WILL BE
POSSIBLE SOUTH AND SOUTHEAST OF A GENEVA...SMITH CENTER...OSBORNE
LINE. IN ADDITION...NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF
35 TO 40 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW. THEREFORE A
SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT FROM
HEBRON...TO BELOIT...TO STOCKTON WHERE THE COMBINATION OF HEAVIER
SNOWFALL AND STRONG WIND IS MOST LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ACCUMULATING SNOWFALL WILL COME TO AN END THURSDAY MORNING.
NORTHWEST WINDS WILL REMAIN STRONG AT 20 TO 30 MPH WITH GUSTS TO
AROUND 40 MPH RESULTING IN CONTINUED BLOWING AND DRIFTING SNOW
THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Local storm report, Mar 1, 3:13 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
313 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     SNOW             HEBRON                  40.17N 97.59W
03/01/2007  E1.5 INCH        THAYER             NE   LAW ENFORCEMENT

            1.5 INCHES OF WET SNOW ESTIMATED ON THE GROUND

&&

MORITZ

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:39 PM CSTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith42 hr

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.